EMIS ELibM Electronic Journals Publications de l'Institut Mathématique, Nouvelle Série
Vol. 86(100), pp. 55–73 (2009)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home


Pick a mirror



N. H. Bingham and A. J. Ostaszewski

Department of Mathematics, Imperial College London, London SW7 2AZ, UK Mathematics Department, London School of Economics, Houghton Street, London WC2A 2AE, UK

Abstract: The infinite combinatorics here give statements in which, from some sequence, an infinite subsequence will satisfy some condition – for example, belong to some specified set. Our results give such statements generically – that is, for `nearly all' points, or as we shall say, for quasi all points – all off a null set in the measure case, or all off a meagre set in the category case. The prototypical result here goes back to Kestelman in 1947 and to Borwein and Ditor in the measure case, and can be extended to the category case also. Our main result is what we call the Category Embedding Theorem, which contains the Kestelman–Borwein–Ditor Theorem as a special case. Our main contribution is to obtain functionwise rather than pointwise versions of such results. We thus subsume results in a number of recent and related areas, concerning e.g., additive, subadditive, convex and regularly varying functions.

Keywords: automatic continuity, measurable function, Baire property, generic property, infinite combinatorics, function spaces, additive function, subadditive function, mid-point convex function, regularly varying function

Classification (MSC2000): 26A03

Full text of the article: (for faster download, first choose a mirror)

Electronic fulltext finalized on: 4 Nov 2009. This page was last modified: 26 Nov 2009.

© 2009 Mathematical Institute of the Serbian Academy of Science and Arts
© 2009 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition